Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 55, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 11, 2016, 3:41 AM CST for Clarke County, Mississippi. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2016, 3:41 AM CST (09:41 UTC)
- Expired
- Mar 11, 2016, 9:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 4:09 AM CST | FLASH FLOOD | 1 Wsw Stonewall, MS | COUNTY ROAD 320 WAS UNDERWATER. |
| Mar 11, 4:09 AM CST | FLASH FLOOD | 5 Wsw De Soto, MS | COUNTY ROAD 270 UNDERWATER. AS OF 230AM IT WAS STILL RISING. |
| Mar 11, 9:45 AM CST | FLASH FLOOD | Quitman, MS | MANY ROADS ARE FLOODED AND CLOSED ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
568
WGUS54 KJAN 110941
FFWJAN
MSC023-111545-
/O.NEW.KJAN.FF.W.0055.160311T0941Z-160311T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
341 AM CST FRI MAR 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 945 AM CST FRIDAY
* AT 339 AM CST...EMERGENCY MANAGEMENT REPORTED NUMEROUS FLOODED
ROADS ACROSS THE COUNTY. LATE THURSDAY NIGHT...FLOOD WATER ENTERED
AT LEAST FOUR STRUCTURES ACROSS THE COUNTY. THREE TO SIX INCHES OF
RAIN HAVE ALREADY FALLEN ACROSS THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
QUITMAN...STONEWALL...CRANDALL...SABLE...SYKES...SNELL...
GOODWATER...MIDDLETON...BARNETT...DE SOTO...SHUBUTA AND PACHUTA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3189 8848 3184 8875 3183 8891 3222 8891
3223 8843 3222 8843
$$
DL1 follow-up statement
253
WGUS74 KJAN 111011
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CST FRI MAR 11 2016
MSC023-111545-
/O.CON.KJAN.FF.W.0055.000000T0000Z-160311T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE MS-
411 AM CST FRI MAR 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CST FRIDAY
FOR CLARKE COUNTY...
AT 410 AM CST...CLARKE COUNTY EMERGENCY MANAGEMENT REPORTED FLOODING
ON COUNTY ROADS 270 AND 320. THREE TO SIX INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
QUITMAN...STONEWALL...CRANDALL...SABLE...SYKES...SNELL...GOODWATER...
MIDDLETON...BARNETT...DE SOTO...SHUBUTA AND PACHUTA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3189 8848 3184 8875 3183 8891 3222 8891
3223 8843 3222 8843
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 9:20 PM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Mar 10, 9:20 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CST THU MAR 10 2016
.UPDATE...
THE HEAVIEST RAINS OF THE EVENING HAVE FINALLY PUSHED EAST.
THE STALLED COLD FRONT HANGS RIGHT THROUGH THE MIDDLE OF OUR
CWA...BASICALLY ALONG THE NATCHEZ TRACE CORRIDOR. ACCORDING TO THE
HI RES MODELS...IT LOOKS LIKE THOSE AREAS WITH THE MOST RAINFALL
TODAY (MS DELTA, SE AR, NE LA) WILL HAVE A DECENT REPREIVE BEFORE THE
NEXT ROUND ESPECIALLY SINCE THEY ARE ON THE COLD SIDE OF THE FRONT
NOW. THESE AREAS COULD SEE SOME PATCHY TO DENSE FOG COME MORNING
HOURS AS WELL AS SOME SLIGHT DRIZZLE. THE NEXT RESURGENCE OF MOISTURE
APPEARS TO BE FRIDAY MORNING SOMETIME AS THE FRONT PUSHES NORTH.
FOR NOW...SOUTHERN MS WILL CONTINUE TO SEE RAINFALL THROUGHOUT THE
NIGHT AS MOISTURE PUSHES UP FROM THE GULF. THE RAINFALL RATES HAVE
SLOWED DOWN NOW BUT AREAS WITH MODERATE RAINFALL WILL CONTINUE TO SEE
FLASH FLOOD PROBLEMS. THE POPS HAVE BEEN ADJUSTED TO SHOW ALL OF
THIS. JUST SLIGHT ADJUSTMENTS MADE TO THE REST OF THE FORECAST FOR
THIS UPDATE. /10/
&&
.AVIATION...
THE BULK OF THE SHRA/TSRA ACTIVITY THIS EVNG HAS PUSHED EAST OF
I-55. VERY LIGHT RAIN WL BE PSBL AT GLH-GWO THE REMAINDER OF TONIGHT
WHERE LIFR VSBYS ARE EXPECTED TO DEVELOP AFTER 06Z.
ELSEWHERE...IFR/MVFR CONDITIONS WL PREVAIL TONIGHT DUE TO LOW STRATUS
AND -RA WITH OCNL TSRA. REDEVELOPMENT OF TSRA ACTIVITY IS EXPECTED
FRI AREAWIDE WITH THE HEAVIEST RAIN AND LOWEST FLIGHT CATEGORIES OVER
SE HALF OF THE AREA. /22/
&&
.PREV DISCUSSION... /ISSUED 456 PM CST THU MAR 10 2016/
..SIGNIFICANT FLASH FLOODING ONGOING THROUGH THE WEEKEND
ACROSS PORTIONS OF THE ARKLAMISS DELTA...
SHORT TERM...(TONIGHT THROUGH SUNDAY MORNING)...COPIOUS MOISTURE
SURGE CONTINUES AS RAIN AXIS FINALLY PUSHED TO THE E AS COLD POOL
FINALLY DEVELOPED AND PUSHED A QLCS ACROSS THE REGION. HOWEVER...WITH
THE LINE BECOMING COLD POOL DOMINANT AND ORIENTING MORE E/NE AND
PARALLEL TO THE FLOW...THIS HAS NOW STALLED ACROSS THE I-55 CORRIDOR
AND UP HIGHWAY 25. GLOBAL MODELS THE PAST FEW DAYS HAVE DONE A PRETTY
GOOD JOB ON HANDLING THIS PUSH EAST BUT SIGNIFICANT RAINFALL WILL
CONTINUE INTO THE WEEKEND. DANGEROUS FLOODING HAS BEEN ONGOING IN THE
NW MS DELTA...NE LA AND SE AR WHERE RAINFALL AMOUNTS HAVE BEEN
HISTORICAL WITH NEAR 10 TO 15 INCHES...WITH SOME AREAS APPROACHING
17-20 INCHES. NUMEROUS ROADS...HOMES AND BUSINESSES HAVE BEEN FLOODED
IN THE NW DELTA AND EVACUATIONS HAVE HAD TO TAKE PLACE...WITH SOME
CASES LIFE-THREATENING FLOODING. ALSO SEVERE POTENTIAL OVERALL IS LOWER
THAN IT WAS EARLIER BUT CAN NOT RULE OUT A BRIEF TORNADO OR SEVERE
STORM IN AREAS IN THE E IN THAT HAVE NOT BEEN WORKED OVER BY HEAVY
RAIN AND THAT CAN SURGE OUT AND ORIENT MORE PERPENDICULAR TO THE NE
ORIENTED LOW LEVEL 0-3KM SHEAR VECTORS.
SLOW MOVING COLD CORE UPPER LOW CONTINUES TO SPIN OVER NRN MEXICO
AND CONTINUES TO PUMP ANOMALOUS MOISTURE INTO THE REGION THROUGH THE
WEEKEND. THIS AREA OF STORMS MAY PUSH TO THE E TONIGHT BUT BRINGING
TORRENTIAL RAINFALL AND POSSIBILITY OF FLASH FLOODING AS THE ENSEMBLE
SITUATIONAL AWARENESS TABLE NAEFS/GEFS PERCENTILES ARE MAXED OUT OR
NEAR RECORD VALUES. EXPECT THIS TO SLOWLY SHIFT E TONIGHT BEFORE THE
UPPER LOW SLOWLY BEGINS TO LIFT TO THE N OVER SRN TX THROUGH TOMORROW
AFTERNOON. GLOBAL/HI-RES MODELS SEEM TO HAVE A HANDLE OVERALL ON THE
QPF TOTALS WITH AN ADDITIONAL 3-5 INCHES POSSIBLE OVER THE EXTREME
AND SIGNIFICANT THREAT AREAS IN THE NW DELTA...SE AR AND NE LA. THIS
WILL ONLY EXACERBATE SIGNIFICANT AND IN SOME CASES LIFE-THREATENING
FLOODING ONGOING DUE TO PREVIOUS EXTREME RAINFALL AMOUNTS UPWARDS OF
10-15+ INCHES. THE RAINFALL AXIS ON FRIDAY SHOULD PIVOT MORE TO THE
S AS THE UPPER JET TO THE N...THAT HAS BEEN PROVIDING CONSTANT ADDED
DYNAMIC LIFT OVER THE ARKLAMISS DELTA...LIFTS TO THE NE AND ANOTHER
HIGH PW PLUME/MOISTURE TRANSPORT AND UPPER DIVERGENCE COMES INTO S
CENTRAL AND SE MS. WITH EFFICIENT MOISTURE TRANSPORT AND NEAR 850MB
330K THETA E...HEAVY RAINFALL WILL BEGIN AGAIN AFTER 12Z
FRIDAY...ESPECIALLY IN S AND SE MS. THIS WILL BRING THE NEXT BEST
POTENTIAL FOR HEAVY RAIN TO MOVE IN FRIDAY AFTERNOON AND ANOTHER LAST
SURGE OF MOISTURE TO MOVE IN ON SATURDAY AFTERNOON BEFORE THE UPPER
LOW LIFTS INTO NRN LA AND SUBSIDENCE BEGINS TO DRY OUT FROM THE SW TO
NE...WE WILL FINALLY HAVE A QUICK LULL IN ACTIVITY EARLY SUNDAY
AFTERNOON. EXPECT AREAS IN CENTRAL AND SE MS TO HAVE A POTENTIAL FOR
BETWEEN 2-5 INCHES OF RAINFALL WHILE AREAS IN NE MS. DUE TO THIS...WE
EXPANDED THE ELEVATED E IN THE HWO/GRAPHICS TO ACCOUNT FOR THE
CURRENT FLASH FLOOD WATCH AREA...WHICH REMAINS IN EFFECT THROUGH
SATURDAY AFTERNOON. WPC QPF FCST OVERALL SEEMS REASONABLE AND AN
ADDITIONAL 1-2 INCHES IS POSSIBLE ON SATURDAY BEFORE CLEARING. ALL
TOLD...THIS IS DEFINITELY A HISTORICAL FLOODING EVENT AND ALL SHOULD
TAKE HEED TO TAKE PRECAUTIONS. OVERALL...SOME STRONG TO POSSIBLY
SEVERE STORMS THROUGH THE WEEKEND BUT NEXT BEST CHANCES FOR MORE
WIDESPREAD SEVERE WEATHER LOOKS TO REMAIN IN THE DELTA SUNDAY
AFTERNOON/EVENING. /DC/
LONG TERM...(SUNDAY THROUGH WEDNESDAY)...THE RAIN WILL PUSH OFF TO
THE NORTHEAST OF THE MAIN UPPER DYNAMICS ALSO PULLS NORTHEAST. THIS
COULD RESULT IN A LULL IN RAIN ACTIVITY FOR SOME OF SUNDAY INTO
SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN PARTS OF THE FORECAST
AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER UPPER LEVEL TROUGH/LOW.
UNLIKE THE CURRENT SYSTEM...THIS ONE IS RATHER FAST MOVING AND WILL
MOVE ACROSS THE NORTHERN PARTS OF THE FORECAST AREA LATE SUNDAY
THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS SYSTEM LOOK PRETTY DECENT
FOR SEEING SEVERE POTENTIAL. VERTICAL TOTALS ARE AROUND 28-30C THANKS
TO VERY COLD 500MB TEMPERATURES ASSOCIATED WITH THE CLOSED LOW. IN
ADDITION...WIND SHEAR IS GOOD FOR ORGANIZED STORMS. WILL INTRODUCE AN
AREA INTO THE HWO/GRAPHICS INITIALLY FOR SUNDAY AFTERNOON/EVENING IN
THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA AND TIME AS THE
EVENT NEARS. DRIER WEATHER WILL MOVE IN FOLLOWING THIS SYSTEM FOR A
FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO ACTUALLY FAIRLY
WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND EVEN 80S LOOK LIKELY
THROUGH THE WEEK WITH LOWS IN THE 60S. /28/
HYDROLOGY...
RIVERS ACROSS NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS ARE ALL OUT
OF BANKS. FLOODING SHOULD EXCEED THE MAY FLOOD OF 1991. MANY OF THE
BAYOUS AND RIVERS ARE OVERFLOWING INTO NEIGHBORING RIVER BASINS WHICH
IS MAKING THE FORECAST PROCESS DIFFICULT. FLOODING FROM RAINFALL ON
THE GROUND WILL CONTINUE FOR A WHILE AND THE WATER WILL HAVE A
DIFFICULT TIME RUNNING INTO FLOODED STREAMS. BAYOU BARTHOLEMEW AT
JONES, LA AND IN SOUTHEAST ARKANSAS WILL BE NEAR NOVEMBER 2009 LEVELS
AND MAY EXCEED THOSE LEVELS. RAINFALL IS PROGRESSING ACROSS
MISSISSIPPI AT THE CURRENT TIME. THE LEADING EDGE IS JUST TO THE
NW OF THE I-59 CORRIDOR AND NW OF I-20 NEAR MERIDIAN. RIVERS ARE
RISING RAPIDLY AS THE LEADING EDGE MOVES ACROSS THE REGIONS. MODERATE
RAINFALL WILL PERSIST TONIGHT IN MISSISSIPPI CAUSING THE RIVER RISES
TO CONTINUE. EXPECT SHARP RISES ALONG THE UPPER AND LOWER PEARL, BIG
BLACK, UPPER LEAF, AND HOMOCHITTO RIVERS. ADDITIONAL RAINFALL IS
EXPECTED OVER THE NEXT 48 HOURS. MINOR TO MODERATE RIVER FLOODING IS
POSSIBLE ALONG MANY OF THE RIVERS IN MISSISSIPPI. /MVP/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 72 64 72 / 85 91 65 79
MERIDIAN 66 71 61 73 / 98 88 56 76
VICKSBURG 67 72 66 73 / 55 87 69 75
HATTIESBURG 67 71 64 73 / 99 98 80 79
NATCHEZ 68 72 65 73 / 61 90 73 72
GREENVILLE 62 70 63 71 / 32 77 64 78
GREENWOOD 65 71 64 73 / 49 83 58 78
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-
025>028-034>036-040>043-047>066-072>074.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.
&&Hazardous weather outlook, Mar 10, 3:04 PM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 304 PM CST THU MAR 10 2016 ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-040-112115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA- 304 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY FLOODING THREAT...EXTREME TIMING...TONIGHT THROUGH FRIDAY SIGNIFICANT FLASH FLOODING IS IMMINENT THROUGH FRIDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. MSZ029>033-037>039-044>046-112115- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER- 304 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH FRIDAY HEAVY RAIN IS EXPECTED THROUGH FRIDAY, POSSIBLY RESULTING IN FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH OF I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ028-043-049>052-055>058-063>066-072>074-112115- MONTGOMERY-MADISON MS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON- SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 304 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH FRIDAY HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH FRIDAY. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT, MAINLY FOR AREAS NORTH OF I-20. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ016-024>026-MSZ025>027-035-036-041-042-047-048-053-054-059>062- 112115- MADISON LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL- HUMPHREYS-HOLMES-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 304 PM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY FLOODING THREAT...SIGNIFICANT TIMING...TONIGHT THROUGH FRIDAY SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH FRIDAY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT...MAINLY NORTH OF I20. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. 26 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 10, 11:36 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD QUITMAN 32.04N 88.72W
03/10/2016 CLARKE MS PUBLIC
NUMEROUS ROADS FLOODED ACROSS CLARKE COUNTY. REPORTS VIA
SOCIAL MEDIA.
&&
DLLocal storm report, Mar 10, 11:48 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD 3 SSE ELLISVILLE 31.56N 89.19W
03/10/2016 JONES MS EMERGENCY MNGR
THREE MILE STRETCH FLOODED...LOGS FLOATING ACROSS THE
ROAD FROM RECENT LOGGING
&&
DLLocal storm report, Mar 11, 12:41 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD QUITMAN 32.04N 88.72W
03/10/2016 CLARKE MS EMERGENCY MNGR
WATER IN THREE HOMES AND THREE INCHES OF WATER IN THE
EOC. SEVERAL ROADS WASHED OUT WITH OTHER ROADS IMPASSABLE
BETWEEN QUITMAN AND ENTERPRISE.
&&
MMELocal storm report, Mar 11, 12:57 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1257 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD 7 ENE ZAMA 33.01N 89.28W
03/11/2016 WINSTON MS LAW ENFORCEMENT
WATER ACROSS HINZE CHURCH ROY LEECH RD
&&
DLLocal storm report, Mar 11, 1:34 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM FLASH FLOOD COLUMBIA 31.26N 89.83W
03/11/2016 MARION MS LAW ENFORCEMENT
SEVERAL ROADS FLOODED ACROSS THE CITY
&&
DLLocal storm report, Mar 11, 3:36 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD 3 W PINEBUR 31.14N 89.76W
03/11/2016 MARION MS LAW ENFORCEMENT
MS HIGHWAY 13 BRIDGE IS FLOODED AT LOWER LITTLE CREEK
0315 AM FLASH FLOOD NNW PINEBUR 31.14N 89.70W
03/11/2016 MARION MS LAW ENFORCEMENT
BRIDGE ON PINE BURR RD IS UNDER WATER
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:06 PM CST | Special Weather Statement | JAN | Clarke, Lauderdale | 24 min |
| Mar 10, 6:33 PM CST | Areal Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 10, 6:43 PM CST | Flash Flood Warning | JAN | Clarke, Lauderdale | 9 hr |
| Mar 10, 6:51 PM CST | Special Weather Statement | JAN | Forrest | 24 min |
| Mar 10, 7:04 PM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Madison, Newton, Rankin and 1 more | 12 hr |
| Mar 10, 7:34 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 10 hr |
| Mar 10, 8:00 PM CST | Areal Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 12 hr |
| Mar 10, 8:05 PM CST | Areal Flood Warning | JAN | Covington, Jefferson Davis, Smith | 12 hr |
| Mar 10, 8:51 PM CST | River Flood Warning | JAN | Carroll, Leflore | 9 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Neshoba | 6 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Hinds, Rankin | 11 days |
| Mar 10, 9:15 PM CST | River Flood Warning | JAN | Simpson | 3 days |
| Mar 10, 10:49 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 12 hr |
| Mar 10, 11:08 PM CST | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 9 hr |
| Mar 11, 12:28 AM CST | Areal Flood Warning | JAN | Issaquena, Sharkey | 9 hr |
| Mar 11, 12:52 AM CST | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Winston | 12 hr |
| Mar 11, 1:57 AM CST | River Flood Warning | JAN | Covington, Jones | 3 days |
| Mar 11, 1:59 AM CST | River Flood Warning | JAN | Covington, Forrest | 3 days |
| Mar 11, 2:02 AM CST | River Flood Warning | JAN | Jones | 5 days |
| Mar 11, 2:06 AM CST | River Flood Warning | JAN | Clarke | 4 days |
| Mar 11, 2:10 AM CST | River Flood Warning | JAN | Forrest | 3 days |
| Mar 11, 2:11 AM CST | River Flood Warning | JAN | Noxubee | 7 days |
| Mar 11, 3:28 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 6 hr |
| Mar 11, 5:15 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 6 hr |
| Mar 11, 5:27 AM CST | Flash Flood Warning | JAN | Forrest, Lamar | 4 hr |
| Mar 11, 6:45 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 11, 7:04 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 6 hr |
| Mar 11, 7:06 AM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 6 hr |
| Mar 11, 7:10 AM CST | Flash Flood Warning | JAN | Leake, Rankin, Scott | 6 hr |
| Mar 11, 7:28 AM CST | River Flood Warning | JAN | Forrest | 4 days |
| Mar 11, 7:29 AM CST | River Flood Warning | JAN | Clarke | 6 days |
| Mar 11, 8:17 AM CST | Flash Flood Warning | JAN | Simpson, Smith | 6 hr |
| Mar 11, 8:18 AM CST | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 6 hr |
| Mar 11, 8:32 AM CST | Flash Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 6 hr |
| Mar 11, 8:38 AM CST | River Flood Warning | JAN | Sharkey | 27 days |
| Mar 11, 8:40 AM CST | Flash Flood Warning | JAN | Attala, Carroll, Grenada, Holmes, Leflore, Montgomery | 6 hr |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 9 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Attala | 4 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Madison, Rankin | 6 days |
| Mar 11, 9:28 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 9 hr |
| Mar 11, 9:29 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 6 hr |
| Mar 11, 9:33 AM CST | River Flood Warning | JAN | Clay | 3 days |
| Mar 11, 9:35 AM CST | Flash Flood Warning | JAN | Clarke | 9 hr |
| Mar 11, 10:40 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 4 hr |
| Mar 11, 11:16 AM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Leake, Madison and 7 more | 21 hr |
| Mar 11, 11:24 AM CST | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Mar 11, 11:24 AM CST | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
| Mar 11, 12:34 PM CST | Areal Flood Warning | JAN | Choctaw, Oktibbeha, Winston | 9 hr |
| Mar 11, 2:14 PM CST | Areal Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 6 hr |
| Mar 11, 2:27 PM CST | Areal Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 9 hr |
| Mar 11, 2:34 PM CST | Areal Flood Warning | JAN | Attala, Carroll, Grenada, Holmes, Leflore, Montgomery | 9 hr |
| Mar 11, 2:47 PM CST | Areal Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 9 hr |
| Mar 11, 3:02 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.